MAUDE Adverse Event Report: CONMED CORPORATION STANDARD NET 230L 10 PACK; NAKAO SPIDER-NET RETRIEVAL DEV

CONMED CORPORATION STANDARD NET 230L 10 PACK; NAKAO SPIDER-NET RETRIEVAL DEV
Catalog Number 00230A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the spider net was unable to be performed due to the device being discarded at the facility.A root cause is therefore unable to be determined.A total of (b)(4) units were manufactured in this lot.Of those, this is the only complaint against the lot.A historical complaint review was completed and 5 similar complaints for this device family have been reported.In that same timeframe, (b)(4) units have been manufactured and sold worldwide, making the rate of occurrence of this failure (b)(4).A review of the manufacturing documents, device history record, show no abnormalities that could cause or be related to this alleged malfunction.The products released for distribution were found to have met all specifications prior to shipment.The instructions for use mitigate this reported failure by way of the following cautions.-the device is not intended to be used for severing tissue or polyps and is not intended to be connected to an electrosurgical device to provide cautery.-to prevent inadvertent injury of perforation od internal organs and body structures, retrieval should be performed under direct endoscopic vision.-retrieval nets should only be used by or under the supervision of physicians thoroughly trained in polypectomy and gastrointestinal endoscopy.-do not attempt to retract the object into the working channel of the endoscope as this will crush the specimen and possibly damage the net sheath and/or endoscope.This issue will continue to be monitored through the complaint system.
 
Event or Problem Description
The user facility reported a 00230a specimen bag broke during the removal of a food bolus.This caused a five minute surgical delay and a second net from the same lot was used to complete the surgery successfully.There was no patient injury or issues reported.The device was discarded at the facility in the main o.R.; therefore, it will not be returned for evaluation.Additional patient information was not able to be obtained.This incident will be reported as a device malfunction with potential for injury with recurrence.

Brand Name
STANDARD NET 230L 10 PACK
Common Device Name
NAKAO SPIDER-NET RETRIEVAL DEV
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key6829673
Report Number1320894-2017-00197
Device Sequence Number19012117
Product Code FGX
UDI-Device Identifier10653405054122
UDI-Public(01)10653405054122(17)190612(10)201706121
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2019
Device Catalogue Number00230A
Device Lot Number201706121
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1